MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4KO ARTHROSCOPE DV AC 4X45DEGREE X160MM

SMITH & NEPHEW, INC. 4KO ARTHROSCOPE DV AC 4X45DEGREE X160MM
Catalog Number 72205156
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907); Material Integrity Problem (2978); Material Twisted/Bent (2981); Optical Obstruction (3002); Scratched Material (3020)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after an arcr procedure performed on (b)(6) 2025, in which a 4ko arthroscope was involved x-rays revealed a wire-like piece of metal inside the patient's body.An additional surgery was performed on (b)(6) 2025 to remove the metal piece.Later upon revision it was found that the tip of the scope was damaged.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection of returned device found the needle was bent, distal tip and fiber damage, distal lens scratched, keel missing, particulates, cracked negative lens.The reported malfunction was duplicated during functional testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the 4ko arthroscopic x-ray image provided confirmed the wire-like metal piece was retained inside the patient's joint.The two videos were reviewed; however, they failed to upload.Therefore, an image from the initial video was taken that shows the damaged scope.Additionally, an image of the 2nd video was taken that shows a piece of wire like metal next to a rule measuring approximately 1cm.A third photo was of a wire-like piece of metal.Four photos were provided, one photo showed the part number visible on the scope, and other three photos revealed the damage to the tip of the scope.However, the removed wire-like piece of metal cannot be confirmed as part of the damaged tip of the scope.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The root cause was associated with a component failure.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
4KO ARTHROSCOPE DV AC 4X45DEGREE X160MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21532150
Report Number3003604053-2025-00007
Device Sequence Number15466327
Product Code HRX
UDI-Device Identifier00885556736098
UDI-Public885556736098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown